I went to My Dr. on Monday for symptoms I thought might of been anemia. So I had a CBC done on Monday. The only result of the test I could get out of the nurse was my Hemoglobin is @ 10.3. What I've read so far is its not terrible but its low. Is this correct?
I'm a 2b, cirrhotic, as of 5/13 I had completed 23 weeks of treatment.
So as of 5/13 he said just stop treatment.
I guess my main question is will I just self heal since I'm not taking the meds? Or do I need medication?
Not happy with doctor, he should of followed up with this.
My Dr. Is at the conference for hep c in San Francisco! I would appreciate any help with this. I feel like someone sucked the blood out of me. Thank you so much! You guys are so wonderful! Kitty
Is 10.3 your Hgb on your EOT labs. 10.3 is low so don't get me wrong but I think to a certain extent we get used to it. It feels like you are walking in quick sand but it is doable. I was on 60K of Procrit a week to finally reach and HGB around that level. I was able to mow the lawn and drive (only to the store and things like that) but I doubt I would have had the focus or acuity to work a full time job that requires concentration. My guess is that since that is your ending Hgb and you are no longer on meds is that your levels will slowly rebound. You might feel like you are dragging for a while but on the brighter side now you have time to heal.
If you were not at the end of the road in treatment then I would encourage you to ask about rescue meds since imo you do not want to drop lower and lower and then wait for a transfusion.
It will take time but you will slowly start to feel better. You put up a good hard fight and I am happy for you that it is over. Keep us posted on how things go (with your EOT labs, and SVR labs :)
10.3 is low, but it is not that low for someone on treatment. Mine got as low as 10.2. Many people go into the 8's and 9's, some even into the 7's, on treatment and require Procrit and/or transfusions. They will not give either Procrit or a transfusion for a Hemoglobin of 10.3 because it is not considered low enough to treat with Procrit or transfusions. Usually we get tired with a Hemoglobin of 10 or 10.3 and somewhat short of breath, but the body does compensate to some degree, usually with a faster heart rate. My heart rate was always over 100 when my Hemoglobin was 10.2.
My Hemoglobin gradually rose until it was back to normal.
When I had systemic vasculitis my Hemoglobin was consistently 9 due to hemolytic anemia, but I never had Procrit or transfusions. After I was on steroids for awhile, the vasculitis cleared up and the hemolytic anemia was no longer a problem so, after a few months, my Hemoglobin eventually came back up to normal.
Your Hemoglobin should come back up to normal on its own. Just take it easy until it does..... get up slowly, rest as needed, move slower, drink plenty of fluids.
My EOT Hgb. was 10.5 and it took awhile (maybe 4 or 5 weeks) but it came back up. I know it came back up because I could walk and exercise without feeling faint, out of breath, or like my heart was beating too fast. I didn't take any meds after treatment. I agree w/Pooh and Idyllic, just take it easy. I'm still planning that SVR party for you, me, and the other SoCal class of 2013 members.
Ok! I guess I'll just do what I've been doing. I won't panic about it, I have to admit this one got to me. I think it bothered me because it didn't ever subside. Last week it was so hot here,and I was tucking my feet under the dog they were so cold!
Yes Dr. took me off treatment I completed 23 weeks. It was his idea I certainly could of gone one more week, even in this condition. It was kind of funny, he said it after he looked up at me. Lol!
@pooh- I was reading about vasculitis today, is it painful?
Thanks for putting my mind at ease!!
I had once the Riba dose reduced from 5 tablets to 4
In one week I could see the difference with hemoglobin rising from 8.8 to 10
If you do finished tx on 13/05 I would say give it another week untill you see some improvements
I had a highis heart rate when I was on Incivek but now only on Peg and Riba, heart rate dropped to somehow normal levels
Hemoglobin is now at 9.9 and I am reasonably well, I was much better at 10.6, but as I said I still move fast when I walk the dog in the morning
I cruised in the 9.0-10.6 for the last 20 weeks and is my new normal. At times I am even trying to run up the stairs, I do get short breath for a few seconds but so what
I somehow consider this normal and I am striving to build more fitness. I had the specialist the other day reminding me that I am actually on some heavy drugs when I was complaining from some digestive issues
Depends on the doctor, mine cannot even be bothered lowering my Riba dose on a 9.9 hemoglobin :)) If I can take it, we go for it
Hi there, you will start to feel better as time goes on. Please continue to drink a lot of water to help flush the meds out of your system. I almost forgot that when I finished.
My hgb went from 14.8 to 9.7. It was awful, all my doctor would say was "lay down, it is the medication" yeah he was not much help but it did work. I am sure it will work for you.
Take care of yourself, rest, it will improve, congratulations for getting to the end of tx
Thank you! My head was pounding all night and my heart slowed down after I relaxed! But can't take Advil (I had to sneak one in the other night) because of the liver. Coffee is the new Advil! Such support on here!! :)
Was vasculitis painful? There are several types of vasculitis and I can speak only to the type I had, Systemic Vasculitis. It was not the vasculitis (inflammation of the vascular system) that was painful but some of the problems it caused were painful. I developed hemolytic anemia, which is not painful, but has plenty of symptoms. I also developed Pericarditis (inflammation around the heart)(and I had fluid in the sac around the heart), and that inflammation was quite painful. In addition, I developed pleuritis (inflammation between the lung and the sac that surrounds it as well as fluid in that sac). I don't really recall pain from that but it made it more difficult to breath. It was the chest pain from the pericarditis that I recall because it was quite painful, radiated to my jaw, and was more severe when I tried to lie down.
I was very fortunate that I had a knowledgeable and competent doctor who accurately diagnosed me right away so I received excellent care.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.